Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 54, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2014, 10:59 AM CDT for Rock County, Minnesota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 10:59 AM CDT (15:59 UTC)
- Expired
- Jun 14, 2014, 11:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 43 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
808
WUUS53 KFSD 141559
SVRFSD
MNC133-141645-
/O.NEW.KFSD.SV.W.0054.140614T1559Z-140614T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 1145 AM CDT
* AT 1058 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BEAVER
CREEK...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LUVERNE...BLUE MOUNDS STATE PARK...HARDWICK AND KENNETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4385 9606 4367 9606 4361 9638 4367 9646
4370 9645 4385 9617
TIME...MOT...LOC 1559Z 233DEG 35KT 4366 9636
HAIL...1.00IN
WIND...<50MPH
$$
WEISSER1 follow-up statement
473
WWUS53 KFSD 141620
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1120 AM CDT SAT JUN 14 2014
MNC133-141630-
/O.CAN.KFSD.SV.W.0054.000000T0000Z-140614T1645Z/
ROCK MN-
1120 AM CDT SAT JUN 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4385 9606 4367 9606 4361 9638 4367 9646
4370 9645 4385 9617
TIME...MOT...LOC 1620Z 233DEG 35KT 4378 9613
$$
WEISSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:41 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 6:41 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 641 AM CDT SAT JUN 14 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 503 AM CDT SAT JUN 14 2014 ACTIVE DAY EXPECTED TODAY...BEGINNING WITH ONGOING ELEVATED CONVECTION WHICH IS CURRENTLY DEVELOPING ACROSS THE CWA. DISCUSSION WILL BE SOMEWHAT ABBREVIATED DUE TO THIS DEVELOPMENT. THIS ACTIVITY LARGELY EXPECTED TO SHIFT EASTWARD THROUGH THE EARLY TO MID MORNING HOURS...AND LOCATION/EXACT TIMING OF REDEVELOPMENT THIS AFTERNOON WILL PARTIALLY DEPEND ON LOCATION OF ANY BOUNDARIES WHICH THESE STORMS LEAVE IN THEIR WAKE. FOR NOW WENT WITH A GENERAL CONSENSUS OF HIGH-RES MODELS WHICH KEEPS MUCH OF THE AREA RELATIVELY COOL AND STABLE NORTH OF THE MISSOURI RIVER VALLEY THROUGH THE EARLY TO MID AFTERNOON. AFTER MORNING ACTIVITY SHIFTS EAST/WEAKENS...SHOULD SEE MINIMAL REDEVELOPMENT UNTIL AFTER 4 OR 5 PM. ONCE STORMS DO BEGIN TO REDEVELOP...STRONG INSTABILITY AND DEEP LAYER SHEAR IN WARM SECTOR SHOULD ALLOW FOR ISOLATED SUPER CELLS. CANNOT ARGUE WITH SPC KEEPING MODERATE RISK IN FAR SOUTHERN CWA GIVEN POTENTIAL FOR THIS MORNINGS CONVECTION KEEPING THE WARM FRONT FROM LIFTING NORTHWARD TOO QUICKLY THIS AFTERNOON. ISOLATED LATE AFTERNOON/EARLY EVENING STORMS EXPECTED TO EXPAND IN COVERAGE THROUGH THE EVENING AS STRONG MID-UPPER LEVEL WAVE LIFTS NORTHEAST OUT OF THE CENTRAL PLAINS. DEEPENING MOISTURE PROFILES WILL BRING A THREAT OF AT LEAST LOCALLY HEAVY RAIN...AND ISOLATED URBAN OR SMALL STREAM FLOODING CANNOT BE RULED OUT WITH THE STORMS TONIGHT...BUT WITH 3 HOUR FLASH FLOOD GUIDANCE ON THE ORDER OF 2-3 INCHES ACROSS THE AREA...CONFIDENCE IN BROADER FLASH FLOOD THREAT IS LOW AND HAVE OPTED TO NOT ISSUE ANY FLASH FLOOD WATCH AT THIS TIME. HOWEVER WILL MENTION POTENTIAL FOR ISOLATED/URBAN FLOODING IN HWO. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 503 AM CDT SAT JUN 14 2014 SHORTENED FORECAST DISCUSSION TODAY DUE TO ONGOING WEATHER. COULD BE A FEW LINGERING STORMS IN THE EAST EARLY ON SUNDAY...OTHERWISE EXPECT A MIXY AND BREEZY DAY ON SUNDAY WITH NORTHWEST FLOW PREVAILING MUCH OF THE DAY. GRADIENT SLACKENS SOME ACROSS CENTRAL SOUTH DAKOTA THROUGH THE AFTERNOON HOURS. ON MONDAY...INTERESTING SET UP WITH UPPER LEVEL LOW TO THE WEST AND SOUTHWEST FLOW ALOFT WITH THE POTENTIAL FOR A FEW SUBTLE SHORT WAVES APPROACHING FROM THE SOUTHWEST. APPEARS THERE MAY BE A WEAK WARM FRONT LIFTING NORTH THROUGH THE FORECAST AREA...WHICH MIGHT HELP SERVE TO FOCUS CONVECTION ACROSS NORTHERN HALF OF THE FORECAST AREA. MODELS DIFFER ON HOW STRONG CAPPING INVERSION IS...BUT DESPITE THIS DISAGREEMENT MODELS GO CONVECTIVE BY LATE AFTERNOON. MODEL SOUNDING SUGGEST NOT MUCH IN THE WAY OF DIRECTIONAL SHEAR IN THE LOWEST 10K FEET...WITH STRONGER VEERING AND SPEED SHEAR ALOFT. 0-6 KM SHEAR IS NEAR 50 M/S...CERTAINLY STRONG ENOUGH FOR SUPERCELLS. HAVE INCREASED POPS OVER GUIDANCE FOR THE AFTERNOON AND EVENING HOURS. ALSO AGREE WITH SPC SLIGHT RISK ACROSS THE AREA. ALL MODELS INDICATE STRONGER SURGE OF WARMER AIR PIVOTING INTO THE AREA ON TUESDAY...AND HAVE WARMED FORECAST HIGHS SLIGHTLY OVER GUIDANCE. POTENTIAL FOR STORMS OVERNIGHT TUESDAY NIGHT INTO WEDNESDAY MORNING AS LOW LEVEL JET DEVELOPS ACROSS THE CENTRAL PLAINS AND FORECAST AREA IS ON THE NOSE OF THE JET LEADING TO A FAIR AMOUNT OF CONVERGENCE. COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. UPPER LEVEL LOW IS A RELATIVELY SLOW MOVER...SO KEPT CHANCE POPS IN THE FORECAST THROUGH FRIDAY WITH POTENTIALLY DRIER CONDITIONS DEVELOPING NEXT WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 641 AM CDT SAT JUN 14 2014 FOCUS WILL BE ON CONVECTIVE CHANCES THROUGH THE PERIOD. ONGOING CONVECTION OVER EASTERN PORTIONS OF THE FORECAST AREA AT THE START OF THE PERIOD EXPECTED TO GRADUALLY SHIFT EAST BY MIDDAY. MAIN AVIATION CONCERN WITH THIS ACTIVITY WILL BE MVFR CONDITIONS...PRIMARILY FROM REDUCED VISIBILITY IN MODERATE TO HEAVY RAIN. MVFR STRATUS COULD FILL IN FOR A TIME BEHIND THIS ACTIVITY...BUT EXPECT THIS TO LIFT/CLEAR BY EARLY TO MID AFTERNOON...ALLOWING FOR HEATING AND DESTABILIZATION BY LATE AFTERNOON. COLD FRONT WILL PUSH ACROSS THE REGION IN THE LATE AFTERNOON AND OVERNIGHT...PRECEDED BY STRONG TO ISOLATED SEVERE STORMS. THOUGH CONFIDENCE IN TIMING AT SPECIFIC LOCATIONS IS GENERALLY LOW...OVERALL POTENTIAL FOR DEVELOPMENT IS GOOD AND CONDITIONS SHOULD BE CLOSELY MONITORED THROUGH THE AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM... AVIATION...JH
Hazardous weather outlook, Jun 14, 5:46 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 546 AM CDT SAT JUN 14 2014 IAZ012>014-020>022-031-032-NEZ013-014-SDZ069>071-151100- SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-YANKTON-UNION- 546 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED MORNING THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE INITIAL THREATS FROM ISOLATED SEVERE STORMS IN THE LATE AFTERNOON WILL BE HAIL TO THE SIZE OF TENNIS BALLS...WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES. AS THE EVENING PROGRESSES...THE STORMS MAY DEVELOP INTO A LINE. IF THIS OCCURS...THE PRIMARY THREAT WILL TRANSITION TO WIND GUSTS UP TO 80 MPH AND UP TO GOLF BALL SIZE HAIL. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 PM. IAZ001>003-MNZ071-072-080-081-089-090-097-098-SDZ040-055-056- 060>062-065>068-151100- LYON-OSCEOLA-DICKINSON-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-BROOKINGS-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA- HUTCHINSON-TURNER-BON HOMME- 546 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT MORNING THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS AS THEY GRADUALLY MOVE EAST OF THE AREA. STRONGER THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE LATE AFTERNOON AND EVENING. THE PRIMARY THREATS IN THE LATE AFTERNOON AND EVENING WILL BE HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH. THE THREAT OF SEVERE STORMS WILL DIMINISH AFTER MIDNIGHT. HOWEVER... LOCALLY HEAVY RAIN WILL REMAIN A POSSIBILITY AS STORMS SLOWLY MOVE OUT OF THE AREA THROUGH THE EARLY MORNING HOURS SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM. SDZ038-039-050-052>054-057>059-063-064-151100- BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA- DAVISON-CHARLES MIX-DOUGLAS- 546 AM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING. HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY SEVERE WEATHER THREATS DURING THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN MONDAY AFTERNOON AND MONDAY NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:51 PM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lyon, Murray, Nobles, Pipestone and 1 more | 13 hr |
| Jun 14, 6:13 PM CDT | Flash Flood Warning | FSD | Lincoln, Lyon | 4 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.